Alert archive / Montana / River Flood Warnings in 2011

River Flood Warning 13, NWS Billings, MT

June 15, 2011Rosebud County, Treasure County, Montana

NWS Billings, MT issued this river flood warning at Jun 15, 2011, 1:44 PM MDT for Rosebud County, Treasure County, Montana. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 1:44 PM MDT (19:44 UTC)
Expired
Jun 20, 2011, 5:58 AM MDT
In force
5 days
Issued by
NWS Billings, MT
Flood severity
Moderate

Counties Rosebud County, MT, Treasure County, MT

The radar

The Billings radar (KBLX), 130 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellowstone River at Forsyth (FRYM8). The gauge peaked at 10.68 ft at Jun 18, 2011, 6:00 AM MDT.

minor810121406/1506/1606/1706/1806/1906/2006/21
Minor stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06295000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WGUS45 KBYZ 151944
FLWBYZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
144 PM MDT WED JUN 15 2011

...THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING LOCATIONS IN 
SOUTHEAST MONTANA...
 
  YELLOWSTONE RIVER NEAR FORSYTH...MILES CITY 


.HIGH WATER FLOWING ALONG THE YELLOWSTONE RIVER FROM BILLINGS WILL
CAUSE FLOODING NEAR FORSYTH AND MILES CITY INTO NEXT WEEK. RAINFALL
FROM SHOWERS AND THUNDERSTORMS WILL ALSO CONTRIBUTE TO THE FLOODING
INTO NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A RIVER FLOOD WARNING MEANS RIVER FLOODING IS 
EXPECTED TO IMPACT PEOPLE AND PROPERTY IN THE WARNED AREAS. PREPARE 
FOR FLOODING IMPACTS ASSOCIATED WITH THE FORECAST RIVER LEVELS IN 
YOUR LOCATION.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE:  HTTP://WATER.WEATHER.GOV

&&

MTC087-103-170144-
/O.NEW.KBYZ.FL.W.0013.110615T1944Z-000000T0000Z/
/FRYM8.2.RS.110613T2337Z.110619T0000Z.000000T0000Z.NO/
144 PM MDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YELLOWSTONE RIVER NEAR FORSYTH.
* UNTIL FURTHER NOTICE.
* AT 1 PM WEDNESDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 12 AM 
  THURSDAY AND CREST NEAR 10.9 FEET AROUND 12 AM SUNDAY.

&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    THU    FRI    SAT

YELLOWSTONE RIVER 
  FORSYTH     10.0    9.9   WED 01 PM   10.2   10.5   10.8

$$

MTC017-170144-
/O.NEW.KBYZ.FL.W.0014.110617T1800Z-000000T0000Z/
/MILM8.1.RS.110617T1800Z.110619T0600Z.000000T0000Z.NO/
144 PM MDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YELLOWSTONE RIVER NEAR MILES CITY.
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE. 
* AT 1 PM WEDNESDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 12 PM 
  FRIDAY AND CREST NEAR 13.4 FEET AROUND 12 PM SUNDAY.

&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    THU    FRI    SAT

YELLOWSTONE RIVER 
  MILES CITY  13.0   12.5   WED 01 PM   12.6   13.0   13.2

$$
6 follow-up statements
628 
WGUS85 KBYZ 161948
FLSBYZ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
148 PM MDT THU JUN 16 2011

...THE FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE FOR THE 
FOLLOWING LOCATIONS IN SOUTHEAST MONTANA...
 
  YELLOWSTONE RIVER NEAR FORSYTH...MILES CITY 

.RIVER LEVELS AT FORSYTH ON THE YELLOWSTONE RIVER WERE ABOVE FLOOD
STAGE THURSDAY AFTERNOON. THIS HIGH WATER WILL CONTINUE MOVING
DOWNSTREAM AND CAUSE RIVER LEVELS AT MILES CITY TO RISE ABOVE FLOOD
STAGE TONIGHT. IN ADDITION...HEAVY RAINFALL WILL OCCUR OVER THE AREA
TONIGHT THROUGH FRIDAY MORNING. THE HEAVY RAIN WILL ALSO CONTRIBUTE
TO RISES ON THE RIVER. MORE HEAVY RAIN WILL BE POSSIBLE SUNDAY INTO
EARLY NEXT WEEK WHICH WILL LIKELY CONTINUE FLOODING ALONG THE
YELLOWSTONE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A RIVER FLOOD WARNING MEANS RIVER FLOODING IS 
EXPECTED TO IMPACT PEOPLE AND PROPERTY IN THE WARNED AREAS. PREPARE 
FOR FLOODING IMPACTS ASSOCIATED WITH THE FORECAST RIVER LEVELS IN 
YOUR LOCATION.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE:  HTTP://WATER.WEATHER.GOV

&&

MTC087-103-180148-
/O.CON.KBYZ.FL.W.0013.000000T0000Z-000000T0000Z/
/FRYM8.1.RS.110613T2337Z.110619T1800Z.000000T0000Z.NO/
148 PM MDT THU JUN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOWSTONE RIVER AT FORSYTH.
* UNTIL FURTHER NOTICE.
* AT 1 PM THURSDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR CONTINUED MINOR
  FLOODING.
* FORECAST...THE RIVER WILL CREST NEAR 10.7 FEET AROUND 6 PM SUNDAY.


&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    FRI    SAT    SUN

YELLOWSTONE RIVER 
  FORSYTH     10.0   10.2   THU 01 PM   10.5   10.5   10.7

$$

MTC017-180148-
/O.CON.KBYZ.FL.W.0014.000000T0000Z-000000T0000Z/
/MILM8.1.RS.110617T0000Z.110620T0600Z.000000T0000Z.NO/
148 PM MDT THU JUN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOWSTONE RIVER AT MILES CITY.
* UNTIL FURTHER NOTICE.
* AT 1 PM THURSDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 PM 
  THURSDAY AND CREST NEAR 13.3 FEET AROUND 6 PM FRIDAY. THE STAGE
  WAS THEN FORECAST TO HOVER AROUND 13.3 FEET INTO SUNDAY.


&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    FRI    SAT    SUN

YELLOWSTONE RIVER 
  MILES CITY  13.0   12.5   THU 01 PM   13.2   13.2   13.3

$$
978 
WGUS85 KBYZ 171938
FLSBYZ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
138 PM MDT FRI JUN 17 2011

...THE FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE FOR THE 
FOLLOWING LOCATIONS IN SOUTHEAST MONTANA...
 
  YELLOWSTONE RIVER NEAR FORSYTH...MILES CITY 

.RIVER LEVELS ON THE YELLOWSTONE RIVER NEAR FORSYTH WERE ABOVE FLOOD
STAGE FRIDAY AFTERNOON. THIS HIGH WATER WILL CONTINUE MOVING
DOWNSTREAM AND CAUSE RIVER LEVELS AT MILES CITY TO REACH FLOOD
STAGE BY FRIDAY EVENING. IN ADDITION...HEAVY RAINFALL FROM THURSDAY
NIGHT/S AND FRIDAY/S STORM SYSTEM WILL CONTRIBUTE TO RISES ON THE
RIVER. MORE HEAVY RAIN WILL BE POSSIBLE SUNDAY INTO EARLY NEXT WEEK
WHICH WILL LIKELY CONTINUE FLOODING ALONG THE YELLOWSTONE RIVER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A RIVER FLOOD WARNING MEANS RIVER FLOODING IS 
EXPECTED TO IMPACT PEOPLE AND PROPERTY IN THE WARNED AREAS. PREPARE 
FOR FLOODING IMPACTS ASSOCIATED WITH THE FORECAST RIVER LEVELS IN 
YOUR LOCATION.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE:  HTTP://WATER.WEATHER.GOV

&&

MTC087-103-190138-
/O.CON.KBYZ.FL.W.0013.000000T0000Z-000000T0000Z/
/FRYM8.1.RS.110613T2337Z.110617T1715Z.000000T0000Z.NO/
138 PM MDT FRI JUN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOWSTONE RIVER AT FORSYTH.
* UNTIL FURTHER NOTICE.
* AT 1 PM FRIDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MINOR FLOODING.
* FORECAST...THE RIVER WILL REMAIN STEADY NEAR 10.6 FEET THROUGH    
  SATURDAY...AND HOVER AROUND FLOOD STAGE SUNDAY AND MONDAY.


&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    SAT    SUN    MON

YELLOWSTONE RIVER 
  FORSYTH     10.0   10.6   FRI 01 PM   10.5   10.1    9.8

$$

MTC017-190138-
/O.CON.KBYZ.FL.W.0014.000000T0000Z-000000T0000Z/
/MILM8.1.RS.110618T0000Z.110618T0000Z.110619T0600Z.NO/
138 PM MDT FRI JUN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOWSTONE RIVER AT MILES CITY.
* UNTIL FURTHER NOTICE.
* AT 12 PM FRIDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO AROUND FLOOD STAGE BY 
  THIS EVENING AND HOVER AROUND FLOOD STAGE THROUGH SUNDAY.


&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    SAT    SUN    MON

YELLOWSTONE RIVER 
  MILES CITY  13.0   12.9   FRI 12 PM   13.0   12.8   12.3

$$
666 
WGUS85 KBYZ 181732
FLSBYZ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1132 AM MDT SAT JUN 18 2011

...THE FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE FOR THE 
FOLLOWING LOCATIONS IN SOUTHEAST MONTANA...
 
  YELLOWSTONE RIVER NEAR FORSYTH...MILES CITY 

.RIVER LEVELS WERE ABOVE FLOOD STAGE NEAR FORSYTH AND MILES CITY ON
THE YELLOWSTONE RIVER LATE SATURDAY MORNING. THE LEVELS ARE EXPECTED
TO REMAIN ABOVE FLOOD STAGE THROUGH MUCH OF SUNDAY...THEN HOVER NEAR
FLOOD STAGE EARLY NEXT WEEK. RAINFALL WILL OCCUR SUNDAY THROUGH
MONDAY FOLLOWED BY A WARMING TREND FOR THE REMAINDER OF THE WEEK.
THE COMBINATION OF RUNOFF FROM THE RAINFALL AND HIGH ELEVATION SNOW
MELT WILL KEEP WATER LEVELS HIGH AND LIKELY CONTINUE FLOODING INTO
AT LEAST THE MIDDLE OF NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A RIVER FLOOD WARNING MEANS RIVER FLOODING IS 
EXPECTED TO IMPACT PEOPLE AND PROPERTY IN THE WARNED AREAS. PREPARE 
FOR FLOODING IMPACTS ASSOCIATED WITH THE FORECAST RIVER LEVELS IN 
YOUR LOCATION.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE:  HTTP://WATER.WEATHER.GOV

&&

MTC087-103-192332-
/O.CON.KBYZ.FL.W.0013.000000T0000Z-000000T0000Z/
/FRYM8.1.RS.110613T2337Z.110618T1200Z.110620T0000Z.NO/
1132 AM MDT SAT JUN 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOWSTONE RIVER AT FORSYTH.
* UNTIL FURTHER NOTICE.
* AT 11 AM SATURDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MINOR FLOODING.
* FORECAST...THE RIVER WILL CREST NEAR 10.7 FEET THROUGH EARLY  
  SATURDAY AFTERNOON...THEN FALL SLOWLY THROUGH SUNDAY. THE RIVER 
  WILL HOVER NEAR FLOOD STAGE SUNDAY NIGHT THROUGH TUESDAY. 


&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    SUN    MON    TUE

YELLOWSTONE RIVER 
  FORSYTH     10.0   10.7   SAT 11 AM   10.2    9.5    9.4

$$

MTC017-192331-
/O.CON.KBYZ.FL.W.0014.000000T0000Z-000000T0000Z/
/MILM8.1.RS.110617T2050Z.110619T0000Z.110619T1800Z.NO/
1132 AM MDT SAT JUN 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOWSTONE RIVER AT MILES CITY.
* UNTIL FURTHER NOTICE.
* AT 10 AM SATURDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MINOR FLOODING.
* FORECAST...THE RIVER WILL CREST NEAR 13.4 FEET AROUND 6 PM 
  SATURDAY...THEN FALL SLOWLY THROUGH EARLY SUNDAY AFTERNOON. THE
  RIVER WILL HOVER NEAR FLOOD STAGE LATE SUNDAY THROUGH TUESDAY.


&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    SUN    MON    TUE

YELLOWSTONE RIVER 
  MILES CITY  13.0   13.2   SAT 10 AM   13.0   12.2   11.8

$$
407 
WGUS85 KBYZ 191838
FLSBYZ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1238 PM MDT SUN JUN 19 2011

...THE FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE FOR THE 
FOLLOWING LOCATIONS IN SOUTHEAST MONTANA...
 
  YELLOWSTONE RIVER NEAR FORSYTH...MILES CITY 

..RIVER LEVELS WERE ABOVE FLOOD STAGE NEAR FORSYTH AND MILES CITY ON
THE YELLOWSTONE RIVER LATE SUNDAY MORNING. THE LEVELS ARE EXPECTED
TO SLOWLY FALL BELOW FLOOD STAGE BY LATE SUNDAY AFTERNOON INTO
MONDAY. HOWEVER...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
OCCUR SUNDAY THROUGH MONDAY FOLLOWED BY A WARMING TREND FOR THE
REMAINDER OF THE WEEK. THE COMBINATION OF RUNOFF FROM THE RAINFALL
AND HIGH ELEVATION SNOW MELT WILL KEEP WATER LEVELS HIGH WITH
POSSIBLE FLOODING CONTINUING INTO AT LEAST THE END OF THE UPCOMING
WEEK.

SAFETY MESSAGE...A RIVER FLOOD WARNING MEANS RIVER FLOODING IS 
EXPECTED TO IMPACT PEOPLE AND PROPERTY IN THE WARNED AREAS. PREPARE 
FOR FLOODING IMPACTS ASSOCIATED WITH THE FORECAST RIVER LEVELS IN 
YOUR LOCATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE:  HTTP://WATER.WEATHER.GOV

&&

MTC087-103-210038-
/O.CON.KBYZ.FL.W.0013.000000T0000Z-000000T0000Z/
/FRYM8.1.RS.110613T2337Z.110619T1900Z.000000T0000Z.NO/
1238 PM MDT SUN JUN 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOWSTONE RIVER AT FORSYTH.
* UNTIL FURTHER NOTICE.
* AT 12 PM SUNDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING. 
* FORECAST...THE RIVER WILL CREST NEAR 10.3 FEET THROUGH EARLY  
  SUNDAY AFTERNOON...THEN FALL SLOWLY THROUGH SUNDAY AFTERNOON INTO
MONDAY.  




&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    MON    TUE    WED

YELLOWSTONE RIVER 
  FORSYTH     10.0   10.3   SUN 12 PM    9.4    9.2    9.9

$$

MTC017-210038-
/O.CON.KBYZ.FL.W.0014.000000T0000Z-000000T0000Z/
/MILM8.1.RS.110617T2050Z.110619T1900Z.000000T0000Z.NO/
1238 PM MDT SUN JUN 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOWSTONE RIVER AT MILES CITY.
* UNTIL FURTHER NOTICE.
* AT 12 PM SUNDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CREST NEAR 13.3 FEET AROUND 12 PM 
  SUNDAY...THEN FALL SLOWLY THROUGH SUNDAY AFTERNOON INTO MONDAY. 



&& 
             FLOOD  OBSERVED             FORECAST 12 PM   
LOCATION     STAGE  STAGE   DAY TIME    MON    TUE    WED

YELLOWSTONE RIVER 
  MILES CITY  13.0   13.3   SUN 11 AM   12.2   11.7   12.2

$$
HOOLEY
043 
WGUS85 KBYZ 201158
FLSBYZ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
558 AM MDT MON JUN 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING LOCATIONS IN
SOUTHEAST MONTANA...
 
  YELLOWSTONE RIVER NEAR FORSYTH...MILES CITY 

.RIVER LEVELS HAVE FALLEN DRAMATICALLY ON THE YELLOWSTONE RIVER SINCE
SATURDAY NIGHT. WATER LEVELS HAVE DROPPED BELOW FLOOD STAGE AT
FORSYTH AND MILES CITY...THEREFORE...THE FLOOD WARNING HAS BEEN
CANCELLED.

ONE NOTE...WATER LEVELS ARE EXPECTED TO RISE AGAIN MID TO LATE WEEK
AS WARMER WEATHER PROMOTES AGGRESSIVE SNOW MELT IN THE MOUNTAINS.
RIVER LEVELS MAY APPROACH OR EXCEED FLOOD STAGE AGAIN DURING THIS
TIME. PLEASE STAY AWARE OF ANOTHER EXPECTED RISE IN WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST PLANNED STATEMENT ISSUED FOR THESE LOCATIONS 
FOR THIS PARTICULAR EVENT.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE:  HTTP://WATER.WEATHER.GOV

&&

MTC087-103-201228-
/O.CAN.KBYZ.FL.W.0013.000000T0000Z-110620T1158Z/
/FRYM8.1.RS.110613T2337Z.110618T1200Z.110620T0030Z.NO/
558 AM MDT MON JUN 20 2011

THE FLOOD WARNING HAS CANCELLED FOR
   YELLOWSTONE RIVER NEAR FORSYTH.
* AT 5 AM MONDAY THE STAGE WAS 9.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE YELLOWSTONE RIVER AT FORSYTH IS EXPECTED TO REMAIN 
  BELOW FLOOD STAGE THROUGH MID WEEK. WARMER TEMPERATURES WILL
  PROMOTE MOUNTAIN SNOW MELT...WHICH WILL CAUSE THE RIVER TO RISE
  AGAIN BY LATE WEEK.

$$

MTC017-201228-
/O.CAN.KBYZ.FL.W.0014.000000T0000Z-110620T1158Z/
/MILM8.1.RS.110617T2050Z.110619T0630Z.110620T0715Z.NO/
558 AM MDT MON JUN 20 2011

THE FLOOD WARNING HAS CANCELLED FOR
   YELLOWSTONE RIVER NEAR MILES CITY.
* AT 5 AM MONDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE YELLOWSTONE RIVER AT MILES CITY IS EXPECTED TO 
  REMAIN BELOW FLOOD STAGE THROUGH MID WEEK. WARMER TEMPERATURES WILL
  PROMOTE MOUNTAIN SNOW MELT...WHICH WILL CAUSE THE RIVER TO RISE
  AGAIN BY LATE WEEK.
791 
WGUS85 KBYZ 201205 CCA
FLSBYZ
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
558 AM MDT MON JUN 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING LOCATIONS IN
SOUTHEAST MONTANA...

  YELLOWSTONE RIVER NEAR FORSYTH...MILES CITY

.RIVER LEVELS HAVE FALLEN DRAMATICALLY ON THE YELLOWSTONE RIVER SINCE
SATURDAY NIGHT. WATER LEVELS HAVE DROPPED BELOW FLOOD STAGE AT
FORSYTH AND MILES CITY...THEREFORE...THE FLOOD WARNING HAS BEEN
CANCELLED.

ONE NOTE...WATER LEVELS ARE EXPECTED TO RISE AGAIN MID TO LATE WEEK
AS WARMER WEATHER PROMOTES AGGRESSIVE SNOW MELT IN THE MOUNTAINS.
RIVER LEVELS MAY APPROACH OR EXCEED FLOOD STAGE AGAIN DURING THIS
TIME. PLEASE STAY AWARE OF ANOTHER EXPECTED RISE IN WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST PLANNED STATEMENT ISSUED FOR THESE LOCATIONS
FOR THIS PARTICULAR EVENT.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND
AT OUR WEB PAGE:  HTTP://WATER.WEATHER.GOV

&&

MTC087-103-201228-
/O.COR.KBYZ.FL.W.0013.000000T0000Z-110620T1158Z/
/FRYM8.1.RS.110613T2337Z.110618T1200Z.110620T0030Z.NO/
558 AM MDT MON JUN 20 2011

THE FLOOD WARNING HAS BEEN CANCELLED FOR
   YELLOWSTONE RIVER NEAR FORSYTH.
* AT 5 AM MONDAY THE STAGE WAS 9.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE YELLOWSTONE RIVER AT FORSYTH IS EXPECTED TO REMAIN
  BELOW FLOOD STAGE THROUGH MID WEEK. WARMER TEMPERATURES WILL
  PROMOTE MOUNTAIN SNOW MELT...WHICH WILL CAUSE THE RIVER TO RISE
  AGAIN BY LATE WEEK.

$$

MTC017-201228-
/O.COR.KBYZ.FL.W.0014.000000T0000Z-110620T1158Z/
/MILM8.1.RS.110617T2050Z.110619T0630Z.110620T0715Z.NO/
558 AM MDT MON JUN 20 2011

THE FLOOD WARNING HAS BEEN CANCELLED FOR
   YELLOWSTONE RIVER NEAR MILES CITY.
* AT 5 AM MONDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE YELLOWSTONE RIVER AT MILES CITY IS EXPECTED TO
  REMAIN BELOW FLOOD STAGE THROUGH MID WEEK. WARMER TEMPERATURES WILL
  PROMOTE MOUNTAIN SNOW MELT...WHICH WILL CAUSE THE RIVER TO RISE
  AGAIN BY LATE WEEK.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this river flood warning went out at Jun 15, 3:48 AM MDT, 9 hours 56 minutes earlier.

Area forecast discussion, Jun 15, 3:48 AM MDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
348 AM MDT WED JUN 15 2011

.SHORT TERM...VALID FOR TDY AND THU...

AREA UNDER A SHORTWAVE RIDGE THIS MORNING BUT A FAST EVOLVING
WEATHER SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST LOOKS TO BREAK
DOWN THIS RIDGE QUICKLY THIS MORNING. FLOW ALOFT BECOMES
SOUTHWESTERLY BY MIDDAY BUT ITS NOT A DEEP SOUTHWEST FLOW AND
TRAJECTORY BRINGS IN THE AIR ALOFT ACROSS THE PACIFIC NORTHWEST.
AIRMASS BECOMES UNSTABLE IN THE AFTERNOON ACROSS THE WESTERN ZONES
AND EXPECT TO SEE SOME MOUNTAIN SHOWERS AND THUNDERSTORMS FORMING
AND MOVING OVER THE ADJACENT PLAINS. FURTHER EAST THE AIRMASS WILL
BE CAPPED AS THE MID LEVEL FLOW TURNS SOUTHERLY AND WARM AIR
ADVECTION AT MID LEVELS IS STRONGER THAN AT SURFACE. TEMPERATURES
WILL BE A BIT WARMER AFTER A COOL START AND SOME LOCATIONS WILL
SEE SOME BREEZY WINDS THIS AFTERNOON DUE TO MIXING.

THE MID LEVEL ISENTROPIC LIFT DOES INDUCE PRESSURE FALLS OVER
SOUTH CENTRAL MONTANA AND WYOMING AND THIS CAUSES THE SURFACE FLOW
TO BECOME EASTERLY ACROSS THE EASTERN ZONES AND NORTHEASTERLY AS
FAR WEST AS YELLOWSTONE COUNTY. MODELS SHOW DEWPOINT INCREASES IN
RESPONSE TO THIS FLOW CHANGE. RESULT IS THAT THIS EVENING A
BAROCLINIC ZONE DEVELOPS OVER THE WESTERN ZONES AND A DISTURBANCE
MOVING THROUGH THE FLOW ALOFT RELEASES SOME ELEVATED CONVECTION
WHICH PRODUCES DECENT RAINFALL BECAUSE OF THE CONVERGENT LOW LEVEL
FLOW. MODELS THEN PUSH A FRONT FROM THIS ZONE EASTWARD AND IT
BRINGS A DECENT PUSH OF NORTHWESTERLY WINDS ACROSS THE AREA. BEST
CHANCE FOR PRECIPITATION WILL BE MAINLY NORTH OF BILLINGS BUT
CELLS SHOULD BE FAST MOVING SO WOULD EXPECT ACCUMULATIONS IN THE
QUARTER TO HALF INCH RANGE.

THURSDAY WILL SEE CYCLONIC FLOW OVER THE AREA BUT ITS SLIGHTLY
CONFLUENT SO NOT REAL DYNAMIC. ALSO DEWPOINTS ARE LOWER BEHIND THE
NORTHWESTERLY PUSH SO ONLY EXPECT SCATTERED SHOWERS WILL LITTLE
SIGNIFICANT MOISTURE. THURSDAY NIGHT ANOTHER DEEPER DISTURBANCE
APPROACHES THE REGION AND DEWPOINTS START RECOVERING
OVERNIGHT...SO A ROUND OF SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED...ESPECIALLY OVERNIGHT. BORSUM

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

MODELS HAVE COME INTO VERY GOOD AGREEMENT FOR FRIDAY AND
SATURDAY...WITH THE REST OF THE PERIOD IN SLIGHTLY BETTER
AGREEMENT THAN IN PREVIOUS RUNS. UPPER LOW REMAINS IN PLACE
NORTHWEST OF THE REGION...CENTERED OVER ALBERTA...THROUGH SUNDAY.
THIS WILL KEEP THE REGION IN CONTINUED UNSETTLED CONDITIONS.
APPEARS A SIGNIFICANT COLD FRONT WILL MOVE THROUGH THE REGION
FRIDAY...BRINGING POTENTIALLY SEVERE WEATHER DEPENDING ON THE
TIMING...BUT AT THIS TIME THE FRONT SEEMS TO MOVE THROUGH PRETTY
EARLY...MISSING THE THE BEST POTENTIAL ENERGY OF THE DAY.
ADDITIONALLY...THE SPC KEEPS SLIGHT RISK TO THE EAST AT THIS
TIME...BUT NOT BY MUCH. SATURDAY LOOKS A TRANSITION DAY BETWEEN
WAVES...BUT KEPT SLIGHT POPS IN PLACE WITH POTENTIAL FOR WEAK
SHORTWAVES AND AIRMASS SHOWERS WITH DAYTIME HEATING. MODELS DIVERGE SOME
ON SUNDAY...BUT STILL FAVOR A A STRONG UPPER LOW CROSSING NORTHERN
WYOMING THROUGH TUESDAY. THIS WOULD GENERATE WIDESPREAD MODERATE
TO HEAVY PRECIPITATION ACROSS THE FORECAST AREA...AND POTENTIALLY
ADD SNOWPACK TO AREA MOUNTAINS. QPF SOLUTIONS FROM THE GFS SHOW A
WIDESPREAD 1 TO 3 INCH RAINFALL POTENTIAL. PREVIOUS RUNS HINTED AT
POTENTIAL WARNING TYPE SNOW FOR THE MOUNTAINS...BUT SYSTEM APPEARS
A BIT WARMER NOW...RESULTING IN A RAIN ON MOUNTAIN SNOW SOLUTION.
WILL NEED CONTINUED ATTENTION FOR THIS SYSTEM IS IT GETS
CLOSER...AS UNCERTAINTY IS STILL HIGH. APPEARS THAT A BACK DOOR
FRONT FROM LOW LIFTING OUT OF WYOMING WILL HOLD OFF THE RIDGE
TRYING TO BUILD INTO THE REGION FROM THE WEST FOR THE END OF THE
PERIOD. HAVE INTRODUCED CHANCE POPS FOR END OF THE PERIOD.

TEMPERATURES WILL STILL REMAIN BELOW AVERAGE ACROSS THE REGION
THROUGH THE DURATION OF THE EXTENDED PERIOD...WITH SATURDAY BEING
THE WARMEST DAY. HAVE WARMED TEMPS THROUGH THE END OF THE PERIOD
SLIGHTLY BEGINNING SATURDAY.

&&

.AVIATION...

VFR FLIGHT CONDITIONS WILL PREVAIL ACROSS ALL ROUTES THIS
MORNING. A COLD FRONT WILL SWING ACROSS THE REGION THIS AFTERNOON
AND EVENING BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
AREA. BEST CHANCES WILL BE FROM BILLINGS NORTH...INCLUDING
K3HT...KMLS...AND KBHK. LOCALIZED MVFR TO IFR CONDITIONS WILL BE
POSSIBLE IN PRECIPITATION.. GILSTAD

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY THU     FRI     SAT     SUN     MON     TUE
-------------------------------------------------------
BIL 074 046/068 047/068 049/073 048/070 049/069 047/067
    1/B 33/T    43/T    22/T    36/T    66/R    33/T
LVM 071 039/065 041/064 043/070 042/065 043/065 041/065
    3/T 33/T    43/T    23/T    46/T    65/R    22/T
HDN 077 047/071 049/071 050/076 048/074 049/073 047/074
    1/B 33/T    63/T    22/T    36/T    66/R    43/T
MLS 076 047/072 052/069 051/074 050/073 052/071 049/068
    1/U 43/T    65/T    33/T    44/T    55/R    44/T
4BQ 077 049/072 052/071 051/076 050/074 051/071 048/071
    1/B 23/T    64/T    44/T    44/T    66/R    43/T
BHK 074 047/071 051/069 049/072 049/074 051/069 049/069
    1/U 33/T    66/T    44/T    44/T    55/R    44/T
SHR 074 044/069 047/068 047/073 045/070 047/068 044/067
    0/B 23/T    64/T    43/T    46/T    66/R    33/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 15, 4:47 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
447 AM MDT WED JUN 15 2011

MTZ028>042-056>058-063>068-WYZ098-099-161100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
447 AM MDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ALONG THE MUSSELSHELL RIVER FROM WHEATLAND
TO MUSSELSHELL COUNTY. FLOODING WILL ALSO CONTINUE ALONG THE
TONGUE RIVER NEAR BIRNEY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON AND SPREAD INTO SOUTH CENTRAL MONTANA
OVERNIGHT. A FEW OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE LATER THIS WEEK AND THROUGH THE WEEKEND. THERE MAY BE
PERIODS WHEN CONDITIONS BECOME FAVORABLE FOR STRONG TO SEVERE
THUNDERSTORMS ALONG WITH A THREAT OF HEAVY RAINFALL. THIS WILL
COMBINE WITH SNOWMELT AND RUNOFF WILL KEEP AREA RIVERS RUNNING
HIGH. PEOPLE WITH INTERESTS ALONG AREA RIVERS SHOULD STAY ALERT
FOR RISING WATER LEVELS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:22 PM MDTRiver Flood WatchBYZPark, Sweet Grass48 hr
Jun 15, 1:44 PM MDTRiver Flood WarningBYZCuster5 days

Nearby

River Flood Warnings in Montana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.